Do I ask for a little t3?

I had my blood tests done 2 weeks ago and my tsh was 0.04(0.35-5.5) my ft4 was 18 (10.0-23.00)and my ft3 was 4.7 (3.5-6.5) my doctor has since reduced my levo by 25mcg but now the pins and needles I was getting in my hands at night have started to come back.I was starting to feel better on this higher dose of 150mcg.

my ft4 has always been stuck at about 14 when I was on 100mcg my tsh was 4.73 and ft4 was 14.

Gp increased levo to 125mcg and tsh was then 1.73 but ft4 was still only 14 now after taking in Dr Tofts book gp agreed to up it to 150mcg but tsh is now 0.04 and when I picked up blood tests the receptionist gave me the results and there was a scrawl on the bottom saying tell patient to reduce by 25mcg to 125.

On 150mcg was the first time I felt I could cope with things now the pins and needles are back the stiff joints haven't started yet but I can't see my gp letting me stay on 150mcg I asked him about t3 and he said in 23 years he has never treated anyone with anything other than levothyroxine.

There was still a few niggly things on the higher dose but feeling fantastic is not something I can imagine these days but good well it would be good :)

The tests had been done in A&E about an hour after I had taken medication.

3 Replies

  • In all honesty I would think you woild find it difficult to find a doctor that would give you T3, based on those results, but I'd definitely ask to go back to 150mcg. You were not over medicated, close but not over, your T3 and T4 were both within range. Point out that both these levels were within range before decreasing and tell him how bad you are starting to feel, and keep your fingers crossed he can see sense

  • have you had your B12 & folate tested, pins and needles in extremities can indicate a B12 deficiency.

  • Go back to your GP and say your symptoms are returning and please can you go back on 150.

    If you cursor to the question dated January 25, 2002 and read the answer, you will see that there is no scientific evidence for adjusting meds according to the TSH. Even Dr Toft says that some people need a suppressive dose to feel better

You may also like...